News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Asthma

Question: Asthma - Usage of Ventolin Inhaler


 veryworried - Thu Apr 07, 2005 10:37 am

Hi there.

BACKGROUND:
I have been asthmatic since a very, very young age. I am 20 now.

I am of Asian origin but I have been in Australia for 3 years for educational purposes (thought this might be of relevance when it comes to what triggers asthma attacks).

Before I go to bed at night, I'll feel difficulty in breathing. I felt the same thing when I was back in Malaysia for my 3 months holiday. I am not sure how long I have been experiencing this but i think it has gone on for about a year. I had been asthma-attack-free for quite a good number of years before it started bugging me again. When i came to Australia 3 years ago, symptoms of asthma started to set in. Difficulty in breathing at night only became consistent bout a year ago.

QUESTION:
Before bed, due to difficulty in breathing, I'll use the Ventolin Inhaler (puffer). Directly after that, my breathing will suddenly become more difficult, and I'll feel a sudden dizziness, which goes away in 2 secs. Can you please explain to me why is that?

ADDITIONAL INFORMATION:
I am 167cm tall. I was 83kg. I joined the gym a year ago, and had since been doing consistent cardio and weight training. I do badminton, squash, cycling etc. I am now a 69kg. I have been eating healthy, so I have not been sacrificing nutrition to get slim fast.

Thanks and I really hope to hear from you soon.

From,
veryworried.

 Theresa Jones, RN - Sat Apr 09, 2005 5:29 am

User avatar Hi veryworried,
You may view my response in your other post.
http://www.doctorslounge.com/forums/vie ... php?t=4680
Sincerely,
Rntdj
 yellowwheel - Fri Aug 03, 2007 12:20 pm

I had a simular side effect with another brand inhaler. I worked around that by holding it in for fewer seconds. But that probably only worked because I was getting less of the medication. In the end I just changed to a different brand inhaler and that never happened with the new one.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here